# SDR SIMA201101203

- Difficulty date: January 11, 2011
- Submitted: January 12, 2011
- Operation: Air carrier
- Aircraft: N648AE
- Make and model: Emb EMB-145LR
- Aircraft serial: 145225
- Aircraft time: 25,709 hours, 24,521 cycles
- System (JASC): 3610 · Pneumatic Distribution System
- Part: Bleed Air Sys
- Condition: Contaminated
- Stage of operation: TO
- How discovered: O
- Nature of condition: B
- Precautionary procedure: C

## Discrepancy

ON FLIGHT 4102 ON THE TAKEOFF ROLL - PRIOR TO 80 KNOTS, STRONG ELECTRICAL FUMES WERE DETECTED IN THE COCKPIT BY THE CREW.  THE FLIGHT ATTENDANT NOTICED THE ODOR AS WELL.  THE ODOR DID NOT APPEAR TO BE AIRCRAFT SMOKE.  THE CREW DECLARED AN EMERGENCY AND RETURNED TO ORD.  THE AIRCRAFT LANDED WITHOUT INCIDENT.  THE ODOR WAS DETERMINED TO BE DE-ICING FLUID.  AFTER PERFORMING 3 HIGH POWER RUNS ONLY A FAINT, SWEET SMELL WAS NOTED.  THE ODOR WAS NEITHER OILY NOR ELECTRICAL IN NATURE.  PERFORMED AIR BLEED SYSTEM TEST IAW EMB 145 MM 36-00-00-700-803-A. THE OPERATIONAL CHECK WAS GOOD.  NO PARTS REMOVED OR REPLACED.  THE AIRCRAFT WAS RETURNED TO SERVICE.
